|to stay undetectable!
Jan 1, 2002
I have recently started meds. I haven't missed a dose yet, although I mistakenly took an additional dose instead of my vitamins, which were in the same crucible. I staggered the following dose approximately 10 hours later then 11 hours, then I was back on my regular schedule. Could you comment on this?
Additionally, could you comment on activities other than missing doses that would cause one to have suboptimal dosing of meds in the bloodstream thus potentially creating resistance. Reinfection thru unprotected sex? Excessive drinking of alcohol? Excessive garlic intake? High stress? Recreational drug use such as Extacy, Kedamine or Crystal Met? Fasting for a day? Excessive exercise?
These are some of the things that came to mind. I appreciate your response. I hope this is the appropriate resistance forum as one's behaviors directly relates to a good outcome in avoiding drug resistance for a number of years. I am under the impression from my fellow NYC friends that once you are undetectable you can do just about anything, once you adhere to your drug regimen and you should remain undetectable; I doubt that is the case.
Thanks again, genuinely!
Response from Dr. Little
Regarding your first question about the extra dose of medication taken - the only real risk is toxicity (ie more side effects) associated with the higher levels of drug in your blood stream for a short period. It sounds like you did not experience any of these and thus I would say did just fine.
Regarding your other questions - the most common causes of drug failure are probably: 1) noncompliance - if you never miss doses, you are on the right track to stay undetectable indefinitely. 2) drug-drug interactions - this is the interaction of any drug (prescription or otherwise) which can reduce the blood levels of your antiretroviral. Since we do not know how many of the recreational drugs may interfer with the metabolism of antiretroviral drugs - we do not recommend their use. Another less obvious drug interaction is the use of alcohol or other substances which might cause your liver tests to become abnormal, such that your physician might have to discontinue your antiretroviral medications to avoid further risk of toxicity. 3) Sickness - anything that causes protracted nausea/vomiting and/or diarrhea can cause a degree of antiretroviral malabsorption sufficient to again lower the blood levels of your medications below the desired level.
In terms of your other questions - excessive garlic, stress, fasting, exercise - I know of no information to suggest that this will affect your viral load. The obvious advice is to try and keep alcohol to a minimum, exercise to a moderate level (whatever you normally tolerate without side effects), and eat three balanced meals a day - much of the advice your mother probably gave you - still works!
- Burning Penis After Sex With Stripper Condom Broke Worried I Have HIV
- Cold Feet After Anal Sex Top Sign Of HIV AIDS
- Itchy Scrotum After Touching Vaginal Fluid Sign Of HIV AIDS
- Itchy Testicles After Touching Used Condom Sign Of HIV AIDS
- Muscle Ache After Rubbing Penis Sign Of HIV AIDS
- Painful Urination After Sucking Penis Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.